Thunderstorm Wind, Hancock
- When
- March 30, 6:51 PM CST
- Where
- Hancock County, 2.18 mi W of Chambers
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 37.830, -86.820
A tree was down on power lines.
On March 30th, a surface low along with the system's cold front dropped southeast from eastern Iowa through southern Indiana and central Kentucky. This resulted in a northeast to southwest oriented line of convection ahead of the front.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LMK wrote it up.
On March 30th, a surface low along with the system's cold front dropped southeast from eastern Iowa through southern Indiana and central Kentucky. This resulted in a northeast to southwest oriented line of convection ahead of the front. The added shear from the surface low resulted in organized storms that produced damaging winds and 5 tornadoes throughout north central Kentucky. Wind damage continued farther east into the Bluegrass region, near Lexington.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Mar 30, 6:15 PM CST, 36 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Louisville KY 815 PM EDT Sun Mar 30 2025 .KEY MESSAGES... * Severe storms expected this evening into tonight, which will be capable of all severe hazards (wind, hail, tornado, locally heavy downpours). Some of these hazards may bring significant damage. * Another strong low pressure system is expected to bring windy conditions to the region Wednesday, and thunderstorms, possibly severe, Wednesday evening into Wednesday night. * Additional showers and storms are expected to continue from Thursday into the weekend. There is increasing concern for a high- impact heavy rainfall and flooding event across the lower Ohio and Tennessee valleys from Wednesday night through next weekend. && .MESOSCALE... Issued at 814 PM EDT Sun Mar 30 2025 Tornado Watch 76 remains in effect for southern Indiana and parts of north-central Kentucky, with some big hailers and marginal wind producers already noted in southern Indiana. Tornado threat has so far been limited by the line orientation nearly parallel to the effective shear vector. That being said, the shear and instability continue to support organized severe storms almost anywhere in the CWA, and the line crossing the Mississippi into western Kentucky and western Tennessee has a more favorable orientation relative to the shear vector. This will eventually support a threat for wind, hail, and tornadoes in south-central Kentucky, and we'll be talking with SPC and OHX in the next hour about how to proceed with that. && .SHORT TERM /THROUGH MONDAY/... Issued at 325 PM EDT Sun Mar 30 2025 Storms fired earlier this afternoon across central Illinois and southern Missouri in a very moist and moderately unstable atmosphere ahead of a pair of small 500mb short wave troughs curling around the main upper trough over the Midwest. The storms over central Illinois are expected to primarily head northeastward into central and northern Indiana. Storms over southern Missouri will pose the greater threat for southern Indiana and central Kentucky as they push eastward late this afternoon and arrive in the middle Ohio Valley early this evening, possibly linking up with storms over central Indiana. The storms are expected to intensify as they congeal into a line ahead of a 5H speed max and in a corridor of 1.30" precipitable water and 1000-1500 J/kg MLCAPE. As has been advertised for several days now, all severe modes are in play, including tornadoes associated with any bowing segments that form within the line. Damaging winds, again most likely with bowling line segments, are the primary threat. The storms will be very efficient rain producers and will certainly cause torrential downpours, possibly leading to local flash flooding problems. However, overall the storms are expected to be progressive enough so that widespread flooding is less likely. The greatest threat of flooding will be in spots that happen to get hit repeatedly by storms. Severe storms should push east of central Kentucky shortly after midnight, with general rain and embedded thunder lingering through sunrise, particularly over southern and eastern sections of central Kentucky. Southern Kentucky will likely stand the best chance of local flooding as a result. On Monday showers will gradually push off to the east, with most places dry by afternoon. Clouds, morning rain, and a post-frontal air mass will lead to cooler temperatures with afternoon readings mostly in the 50s. && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... Issued at 325 PM EDT Sun Mar 30 2025 ===== Brief Break in Active Weather Monday Night ===== Upper level zonal flow will be taking over Monday night as the upper trough axis shifts to the east of the Ohio Valley, which will bring a brief break in active weather for the beginning of the long term forecast period. At the sfc, high pressure will track across the Great Lakes, which will influence a CAA regime across our area overnight and into the morning. A mix of sun and clouds in the afternoon on Tuesday, along with increasing low-level WAA, will result in temps reaching the low to mid-60s. ===== Additional Severe Weather Threats ===== Confidence is increasing for additional high-impact weather across the area for Wednesday and Thursday. By the mid-week, longwave troughing will expand across the entire western half of the country, with strong shortwaves or deepening mid-level lows riding in the general southwest upper flow across the Ohio Valley. The first of these shortwaves will eject from northeast NM across the central Plains Tuesday night. Cyclogenesis and mid-level height falls from the Plains eastward to the Mississippi valley will promote strengthening southerly flow and WAA Tuesday night into the day on Wednesday. Wednesday should be a warm day with highs in the low 80s, and also windy as a 50kt LLJ mixes down. NBM 24-hr probabilities of max gusts over 40 mph still indicates a 50-60% chance across the forecast area. As the primary sfc low spins across the High Plains, a warm front extending eastward will lift through the region, increasing our isentropic ascent Tuesday night and Wednesday morning. By the afternoon, however, a possible dry period may take place as the warm sector spreads across the area. This will allow for our low 80 degree temps and sfc dewpoints in the 60s to help destabilize our environment, potentially seeing upwards of 2000 J/kg of SBCAPE. Convection will be most likely by the late Wednesday afternoon and especially into the evening and nighttime hours. Discrete convective modes would be favored initially, with upscale growth into some sort of QLCS appears possible as convection moves east Wednesday evening into the night. All severe hazards are on the table Wednesday afternoon into Wednesday night, and the overall severe potential should begin to decrease east of the I-65 corridor as we get later into the nighttime hours. The cold front will likely get hung up across the region as we get into Thursday, which sets up a strong baroclinic zone stretching from Texas, through the mid-Mississippi River Valley, and up into the Mid-Atlantic region. Guidance continues to place our area on the warm side of the frontal zone, which will keep repeating rounds of convection ongoing through the end of the week. SPC has drawn an area of focus to keep tabs on for Thursday, but by the end of the week the concern could be shifting to more of a significant hydro risk. ===== Concerning Rainfall Amounts Over The Next 7 Days ===== The pattern later this week into next weekend is particularly concerning for heavy rainfall and flash flooding across the lower Ohio and Tennessee valleys, as strong moisture transport across the region combined with the baroclinic zone supports a heavy rain axis across the region. As stated in the previous discussion, the air mass south of this boundary will be unusually moist and unstable. ECMWF ensemble mean precipitable water values Thursday into Friday exceed the maximum of model climatology, with a narrow swath of PW exceeding 1.75" across the area. Model soundings show that while the near-sfc layer should be stable, lingering elevated instability could allow for convectively-enhanced rainfall Thursday into Friday. On top of all this, soundings also show deep warm cloud layers (wet-bulb zero heights 12-13 kft), suggesting more efficient warm rain processes may be at play. Multiple ensemble indices highlight the concern for heavy rainfall/flooding issues across the region. The 29/12Z ECMWF Extreme Forecast Index is around 0.9 with a shift of tails of 5 (!) on Thursday. This suggests high confidence in unusually heavy rainfall amounts with the highest ensemble members showing extremely anomalous rainfall amounts. On top of this, on Friday, the EFI is around 0.8 with a shift of tails of 1, indicating medium-high confidence in anomalously heavy rainfall with that additional signal of some highly anomalous outliers. Ensemble 25th-75th percentile 7- day QPF amounts range from 5-9" in a swath from western TN up into western and central KY, broadly in line with the WPC 7-day QPF totals. As a result of this multi-day heavy rainfall threat which could lead to significant flooding impacts, have coordinated with WPC on the issuance of a Day 4/moderate risk for excessive rainfall for mainly western kentucky. This is in addition to the moderate risk already highlighted on Day 5/Thursday). With all this being said, as the system is still 4-5 days away, subtle shifts in the swath of heaviest rainfall are likely, and the greatest threat area may need to be modified. However, make sure to monitor the latest forecast updates over the next several days given the potential for a high-impact flooding event across the lower Ohio/TN valley. && .AVIATION /00Z TAFS THROUGH 06Z TUESDAY/... Issued at 756 PM EDT Sun Mar 30 2025 IMPACTS: Strong gusty winds and IFR vis in heavy rain associated with thunderstorms this evening. CONFIDENCE: High for occurrence, medium for timing. Convective line currently moving through HNB will make its way eastward into SDF later this evening and LEX close to midnight. Expect vis to be reduced to IFR in the heavy rain associated with the thunderstorms, but cigs may not even drop below VFR. Less confidence in the evolution of convection by the time it gets into BWG or RGA. Light rain and MVFR vis will linger for a few hrs after the convective line, and it could be close to sunrise before that improves. Post-frontal cold advection on Monday will bring low clouds and breezy NW winds especially in the afternoon. Look for MVFR cigs below 2000 feet in the morning, with slight improvement later in the day as mixing deepens. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...None. IN...None. && MESOSCALE...RAS SHORT TERM...13 LONG TERM...CJP AVIATION...RAS
Hazardous Weather Outlook National Weather Service Louisville KY 332 PM EDT Sun Mar 30 2025 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-311945- Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry- Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio-Grayson- Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby-Franklin- Scott KY-Harrison KY-Spencer-Anderson-Woodford-Fayette-Bourbon- Nicholas-Nelson-Washington KY-Mercer-Jessamine-Clark KY-Larue-Marion- Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey- Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair- Russell-Cumberland-Clinton- 332 PM EDT Sun Mar 30 2025 /232 PM CDT Sun Mar 30 2025/ This Hazardous Weather Outlook is for portions of southern Indiana and central Kentucky. .DAY ONE...Tonight. A line of severe thunderstorms will sweep through central Kentucky and southern Indiana from west to east this evening and overnight ahead of a strong cold front. These storms may produce significant damaging winds in excess of 70 mph, tornadoes, torrential rainfall, and possibly large hail. Significant tornadoes are possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Strong non-thunderstorm winds are expected on Wednesday, with gusts exceeding 40 mph likely. Another round of severe storms is possible Wednesday evening into Wednesday night. Damaging winds, large hail, and tornadoes will again be possible. Multiple rounds of showers and thunderstorms are expected Wednesday through early next weekend. There is increasing potential for a significant flooding event across the region, especially as we go later into the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested for this evening and overnight, until the line of storms exits to the east shortly after midnight. Spotter activation will likely be needed Wednesday afternoon and night. GENERAL STORM MOTION OF THE DAY: Storms this evening will move to the northeast around 45 to 55 mph. Any users of this storm motion must be aware that thunderstorm activity can be erratic and constantly evolving. Please use this with caution and be prepared for changing conditions. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. 13
Special Weather Statement
National Weather Service Louisville KY
723 PM EDT Sun Mar 30 2025
INZ076-084-302345-
Crawford IN-Orange IN-
723 PM EDT Sun Mar 30 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL CRAWFORD AND
SOUTHEASTERN ORANGE COUNTIES THROUGH 745 PM EDT...
At 723 PM EDT, Doppler radar was tracking a strong thunderstorm near
English, moving northeast at 40 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
English, Marengo, Beechwood, Valeene, West Fork, Switzer Crossroads,
Bacon, Sulphur, Curby, and Grantsburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 100 AM EDT for south central
Indiana.
&&
LAT...LON 3843 8631 3842 8631 3842 8629 3841 8626
3840 8626 3818 8644 3819 8646 3821 8646
3821 8656 3847 8642
TIME...MOT...LOC 2323Z 210DEG 36KT 3826 8646
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
RJSSpecial Weather Statement
National Weather Service Louisville KY
726 PM EDT Sun Mar 30 2025
INZ076-077-084-310000-
Crawford IN-Orange IN-Washington IN-
726 PM EDT Sun Mar 30 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN CRAWFORD...ORANGE
AND WASHINGTON COUNTIES THROUGH 800 PM EDT...
At 726 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northeast of Paoli to 9 miles northwest
of English. Movement was east at 55 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Salem, Paoli, Orleans, Stampers Creek, Campbellsburg, Hardinsburg,
Little York, Livonia, Saltillo, and Smedley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 100 AM EDT for south central
Indiana.
&&
LAT...LON 3876 8603 3877 8602 3876 8601 3876 8599
3875 8598 3876 8596 3876 8594 3875 8592
3875 8590 3871 8589 3846 8607 3838 8668
3841 8668 3869 8644 3869 8631 3874 8631
3877 8615 3877 8610 3878 8609
TIME...MOT...LOC 2326Z 260DEG 50KT 3867 8640 3840 8662
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
RJSPreliminary Local Storm Report
National Weather Service Louisville KY
744 PM EDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 PM Hail 3 NE Maltersville 38.38N 86.85W
03/30/2025 E1.50 Inch Dubois IN Trained Spotter
&&
BTNSpecial Weather Statement
National Weather Service Louisville KY
808 PM EDT Sun Mar 30 2025
INZ078-079-091-092-310045-
Jefferson IN-Floyd IN-Clark IN-Scott IN-
808 PM EDT Sun Mar 30 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN JEFFERSON...CLARK...
NORTH CENTRAL FLOYD AND SOUTHEASTERN SCOTT COUNTIES THROUGH 845 PM
EDT...
At 808 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Scottsburg to 14 miles northwest of
Jeffersonville to 9 miles northwest of New Albany. Movement was east
at 30 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Charlestown, Sellersburg, Lexington, Saluda, Borden, Saint Joseph,
Henryville, Starlight, Clark Siding, and Paynesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Louisville.
A Tornado Watch remains in effect until 100 AM EDT for south central
Indiana...and central Kentucky.
&&
LAT...LON 3866 8544 3849 8553 3838 8568 3841 8599
3852 8585 3870 8573
TIME...MOT...LOC 0008Z 276DEG 26KT 3866 8571 3850 8583 3841 8595
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
RJSPreliminary Local Storm Report
National Weather Service Louisville KY
835 PM EDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 PM Hail 1 N Marengo 38.39N 86.35W
03/30/2025 E1.00 Inch Crawford IN Public
Report from mPING: Quarter (1.00 in.).
&&
CLSpecial Weather Statement
National Weather Service Louisville KY
735 PM CDT Sun Mar 30 2025
INZ089-KYZ023-024-026-310100-
Perry IN-Hancock KY-Ohio KY-Breckinridge KY-
735 PM CDT Sun Mar 30 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN PERRY...HANCOCK...
NORTHWESTERN BRECKINRIDGE AND NORTHERN OHIO COUNTIES THROUGH 800 PM
CDT...
At 734 PM CDT, Doppler radar was tracking a strong thunderstorm near
Knottsville, moving northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Tell City, Hawesville, Cannelton, Cloverport, Skillman, Goering,
Pellville, Gerald, Dodd, and Tobinsport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until midnight CDT for south
central Indiana...and central Kentucky.
&&
LAT...LON 3808 8666 3791 8644 3763 8684 3765 8687
3767 8684 3767 8682 3771 8687 3774 8682
3779 8682 3782 8684 3784 8685 3784 8687
TIME...MOT...LOC 0034Z 222DEG 42KT 3776 8683
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
CSGThe Louisville radar (KLVX), 79 km away, was scanning. The volume nearest the first event began at 00:53 UTC.
23 thunderstorm wind, 10 tornado. Local standard time, as filed.
A tree was down on power lines.
A tree was down on Squirrel Tail Hollow Road.
A tree fell on Lambert Schoolhouse Road and Scifres Ridge Road.
A new porch was thrown into a tree, and a chicken coop was thrown about 100 yards.
The National Weather Service conducted a storm survey in Breckinridge County, near the communities of Hardinsburg and Harned, and determined an EF-1 tornado with maximum winds of 100 mph occurred the evening of March 30th, 2025. The tornado had a path length of 2.55 miles and a width of 30 yards.
The first damage that was observed was along Butler Hobbs Road where a barn had roof panels lifted off for most of the south facing side of the building. The tornado continued along Butler Hobbs Road where several trees had large branch damage. The |tornado then crossed Ephesus Church Road where another barn had roof panel loss. The most significant damage occurred along US Highway 60 near Harned where several barn buildings had significant roof damage on the east and southeast side of the |building, which was the direction that the tornado approached. A barn and garage outbuilding were completely destroyed with estimated max wind speeds of 100 mph. A nearby residence also had wind damage, but there was clear evidence that the tornado was loosing strength with winds at this location near 80 mph. After crossing US Highway 60, there was no additional observable damage from this tornado.
The National Weather Service surveyed a long-track EF-1 tornado that moved from Midway through the north side of Fort Knox and then ended just west of the Clermont exit on I-65. Numerous trees were downed or snapped along the damage path, which ran a little over 30 miles and was on the ground a little over 30 minutes.
The most notable damage along the path in Meade County was at several properties along D E Brown Road, Otter Creek Park, and YMCA Camp Piomingo.
Wind gust was measured by the mesonet.
The National Weather Service conducted a storm survey in Meade and Hardin County, near the communities of Flaherty and Radcliff, and determined an EF-1 tornado with maximum winds of 100 mph occurred the evening of March 30th, 2025. The tornado had a path length of 7.21 miles and a width of 50 yards.
The first damage to be observed was just south of Flaherty Elementary school to a farm outbuilding where major roof loss was observed. A nearby residence also had roof damage occur. The tornado continued across Flaherty Road and Joe Prather Highway |damaging several trees along the way near Rabbit Run Road. The tornado continued across rural sections of Meade County before striking a residence and a garage. The roof lifted over the house and landed about 100 yards away. Siding and tree damage indicated several different directions, indicative of rotation.
The tornado continued along Rogers Lake Road with several trees in different directions, continuing to indicate the rotational damage of the tornado. The damage continued into Hardin County.
The National Weather Service surveyed a long-track EF-1 tornado that moved from Midway through the north side of Fort Knox and then ended just west of the Clermont exit on I-65. Numerous trees were downed or snapped along the damage path, which ran a little over 30 miles and was on the ground a little over 30 minutes.
The most notable damage in Hardin County was a few snapped trees along Range Road in Fort Knox.
The National Weather Service conducted a storm survey in Meade and Hardin County, near the communities of Flaherty and Radcliff, and determined an EF-1 tornado with maximum winds of 100 mph occurred the evening of March 30th, 2025. The tornado had a path length of 7.21 miles and a width of 50 yards.
After the tornado exited Meade County, the damage continued in neighborhoods in west Radcliff along Red Hill Road where isolated tree damage, both uproots and snaps, were observed. The last observable damage was near US Highway 31 where isolated tree damage was observed near Walmart in Radcliff.
Wind gust was measured by the mesonet.
There were trees down at Dixie Highway and Stites Station Road.
There were trees down in Prairie Village.
There was a tree down.
There was a tree down in the middle of the road on power lines.
The National Weather Service surveyed a long-track EF-1 tornado that moved from Midway through the north side of Fort Knox and then ended just west of the Clermont exit on I-65. Numerous trees were downed or snapped along the damage path, which ran a little over 30 miles and was on the ground a little over 30 minutes.
A tree fell down and a branch fell down on a house.
The National Weather Service surveyed a long-track EF-1 tornado that moved from Midway through the north side of Fort Knox and then ended just west of the Clermont exit on I-65. Numerous trees were downed or snapped along the damage path, which ran a little over 30 miles and was on the ground a little over 30 minutes.
The National Weather Service surveyed a long-track EF-1 tornado that moved from Midway through the north side of Fort Knox and then ended just west of the Clermont exit on I-65. Numerous trees were downed or snapped along the damage path, which ran a little over 30 miles and was on the ground a little over 30 minutes.
The most notable damage in Bullitt County was a large barn destroyed west of Clermont.
Wires were down blocking New Cut Road near Southern Parkway.
The National Weather Service conducted a storm survey for south Louisville near the Fairdale community and determined an EF-1 tornado with maximum winds of 100 mph occurred the evening of March 30th, 2025. The tornado had a path length of 5.43 miles and a width of 30 yards.
Minor tree damage and structural damage was observed just south of the Gene Snyder Freeway off the Stonestreet exit along Bear Camp road and Blevins Gap Road and was determined to be straight line wind damage. The first observable tornado damage was along Mitchell Hill Road and Keys Ferry Road near Fairdale Elementary School. Large branches were snapped and twisted in varying directions within the tree, as well as trees snapped with a rolled shed nearby. Some of the most notable damage occurred near a few homes along Mitchell Hill Road, where several trees were twisted, uprooted, and snapped. Winds in this location were determined to have been between 85 and 100 mph. An injury was reported to have happened to a resident in this vicinity, where a man was trying to hold a door closed when the wind was strong and hurt his arm.
The tornado continued across Mitchell Hill Road across neighborhoods where several properties observed tree damage and fence damage. The most notable damage was to a garage that was moved off a foundation with estimated wind speeds of 97 mph. The |tornado continued across Mount Holly Road and did damage near a church. A garage lost roofing material and it was lofted into nearby trees. Pockets of tree damage occurred along Wilson Creek and continued near Holly Avenue. Damage occurred to a garage barn where much of the building was destroyed and several wood planks |were impaled in the back and front of a nearby residence.
The tornado continued across the National Turnpike roadway and impacted a brick one story residence, where the tornado hit with such force that the brick was damaged and the windows were broken out of the home. Portions of the roof were lofted well into the |distance, including the garage barn behind the property. Estimated wind speeds of 100 mph occurred at this location. The tornado continued across South Park Road where garage damage was observed and twisted large branches in trees. The tornado continued eastward where several trees and structure damage was observed |along Barricks Road (just south of Hillview Drive) where the tornado continued to produce estimated wind speeds of between 90 and 100 mph.
Across I-65 the tornado worked into an industrial park between Blue Lick Rd and Preston Hwy south of Interchange Dr. There were a few trees damaged with one notable tree that was split with the large branches blown to the west of the tree. There were visible marks on the ground where the branches had landed and dragged |across the ground for about 3 to 4 feet towards the west after hitting the ground. Wind speeds were between 60 and 75 mph in these locations, and no observable damage was seen beyond this point.
There was a tree down on a house.
A tree and power lines were down.
The wind gust was measured by the ASOS.
Power lines were down at Oak Street and South Preston Highway.
There were four cedar trees that split.
The wind gust was measured by the AWOS.
The National Weather Service damage survey team confirmed an EF1 tornado in Eastern Spencer County, in between Little Mount and Mount Eden. The tornado touched down on the south side of Hickory Ridge Rd, just east of Ten Mile Lane. There was sporadic topped and twisted trees, visible from drone photography. Tornado tornado|wind speeds were estimated to be 80 mph, EF0, and 50 yards wide.
The tornado did extensive damage to a property on Hickory Ridge Rd, damaging a 50 by 80 barn. Several large sections of the barn were thrown up to 100 yards to a north and easterly direction. A 30 by 70 hoop barn, with supports encased in several inches of concrete, was destroyed. Sections of the barn were thrown up 225 yards to the northeast to the east southeast direction. Parts of both barns were thrown into old telephone pole about 50 yards away, and with debris wrapped around the pole. There were a few impalement of boards downwind from the barns. Wind speeds were 90 |mph, EF1, with a width of 80 yards. An older barn just northeast of the property had one metal panel removed from the roof.
Drone photography showed tree damage, mainly topped and twisted trees, between Hickory Ridge Road and Mill Road with the most concentrated area along Tenmile creek. The end of the tornado occurred just south of the intersection of Mill Road and Stuart |Ridge Road. Wind speeds were between 75 and 80 mph, EF0, with a width of 50 yards.
A barn's roof was damaged off of Rose Lane.
The front of the Faith Baptist Church was damaged.
There were many trees uprooted and snapped across two farms.
A large section of metal roofing was blown off a barn.
There were two barns that had extensive damage along US 421.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2025Every state in 2025This day in weather historyThe tornado archive for Kentucky, 2025Warnings in Kentucky, March 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1247779, 1247862, 1247868, 1247819, 1246578, 1246896, 1247848, 1247773, 1247767, 1247778, 1247850, 1247830, 1247831, 1247832, 1247833, 1247768, 1247834, 1247769, 1247770, 1247836, 1246580, 1247840, 1247843, 1247849, 1247847, 1247870, 1247878, 1246582, 1247873, 1247875, 1247876, 1247879, 1247882.